Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 17, 1999, 1:33 PM CST for Douglas County, Ozark County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 1999, 1:33 PM CST (19:33 UTC)
- Expired
- Jan 17, 1999, 2:25 PM CST
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSGF 171935 RRA SVRSGF MOC067-153-172025- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 133 PM CST SUN JAN 17 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI EASTERN OZARK COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 225 PM CST * AT 130 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF QUARTERS. THIS STORM WAS LOCATED BETWEEN BRIXEY AND DORA OR 20 MILES NORTHEAST OF GAINESVILLE AND WAS MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTERN DOUGLAS COUNTY THROUGH 200 PM DORA AND TWIN BRIDGES BY 150 PM ONE AND ONE HALF INCH HAIL WAS REPORTED AT BRIXEY AT 129 PM IN ADDITION TO LARGE HAIL...THESE STORMS ARE PRODUCING TORRENTIAL RAINFALL. FLASH FLOODING MAY OCCUR WITH LITTLE OR NO ADVANCED NOTICE. SEEK SHELTER NOW...AWAY FROM FLOOD PRONE AREAS. & TAGGART/SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 12:17 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 17, 12:17 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 PM CST SUN JAN 17 1999 UPDATED FOR TEMPS AND PRECIP TRENDS. JUST SENT UPDATED SET OF ZNS. HAD TO BUMP TEMPS UP ACRS ERN ZNS. ALSO INTRODUCED SOME THUNDER OVR SRN ZNS. LATEST LIGHTNING AND 88D DATA INDCG THUNDERSTORMS DVLPG ALONG THE AR/MO BORDER. ACTIVITY ASSOCD WITH UPR SYS APCHG THE AREA FM OKLAHOMA. ALSO RAISED POPS IN OTHER AREAS AS WELL BASED ON RADAR TRENDS. RICKARD
In the hours before
Special weather statement, Jan 17, 1:00 PM CST, 33 minutes before
STLWRKHWO NOT FOUND
Special weather statement, Jan 17, 1:00 PM CST, 33 minutes before
STLWRKHWO NOT FOUND
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 12:50 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 45 min |
| Jan 17, 1:52 PM CST | Severe Thunderstorm Warning | SGF | Howell | 48 min |
| Jan 17, 2:31 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 49 min |
| Jan 17, 3:18 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.